Carol Alt

That Burning Feeling In My Tummy

By Carol Alt / Post / January 17, 2018
shutterstock_550302262

Back in November I wrote a blog about how to stop heartburn without using PPI’s (proton pump inhibitors) like Prevacis, Prilosec, and Nexium. I had told a story that my insurance agent and good friend Dick had died from esophageal cancer. His doctor told him his cancer was due to the fact that he was besieged by acid reflux and using Prilosec instead of changing his diet.

True or not, CBS This Morning ran a story about proton pump inhibitors causing kidney damage. Dr. David Agus said researchers found that prolonged use of PPI’s may lead to serious kidney damage and that people may show no warning signs. In other words, this would not be a side effect that they would know about or have signs of until it was too late! The study looked at patients with prescriptions of the common PPI drugs. An estimated 15 million Americans use these medications regularly.

The study, which had been conducted over five years in the Veterans Administrations Big Data Study, showed that continue use of these drugs over a long period time showed a correlation in increased chronic kidney disease. Over 125,000 patients were studied, and those taking PPI drugs trended toward more kidney damage.

20% of Americans suffer from heartburn. The doctor said much of heartburn is avoidable. He said to avoid caffeine, smoking and fried food because these things would make the valves in the esophagus weaker– allowing acid to go back up into the esophagus. I went more in depth in my blog here.

The doctor did say that a class of drug called H2 blockers- such as Zantac and Pepcid- did not cause this kind of kidney disease associated. Still, avoidance and change of diet and lifestyle would help and be best.

Did the study prove that these drugs could cause kidney disease? This was a big data study so it relies on many, many samples and making correlations between them. This same technique has been shown more issues with proton pump inhibitors than just kidney disease; they also seem to cause more heart disease, more bone fractures, and even more dementia. Using these drugs obviously has risks, so a discussion with your doctor is necessary, because there CAN be benefits. Again these issues stem from long-term use.

So what about Tums- I mean since they’ve not been mentioned yet? Interestingly, this one isn’t a drug. It’s simply an acid neutralizer, like baking soda and vinegar. It CAN cause your body to produce more acid, but it can also be helpful for immediate relief. Say what? Oh well, I’ve always told you that the natural way is always the best way.

In a nutshell my recommendations (which I wrote about in the November blog) are the following:

  • Don’t drink when you eat so you don’t dilute your stomach acid.
  • Eat more raw foods to balance the acid in your stomach.
  • Take digestive enzymes which are usually harmless to the body but in many cases helpful.
  • These are just a couple of the ideas that I’ve presented that ABSOLUTELY helped me-immediately! Please refer back so you can understand better why these things work.

    Like I said in last week’s blog: we are ahead of the curve – you and me! We talked about this in November…

    Request your library to bring in my books to help you learn to eat healthier! Find raw recipes, understand why raw foods are more nutritious for you and to learn other protocols not mentioned in my blogs.

    Eating in the Raw
    Easy, Sexy Raw
    A Healthy You

    Talk to me on Facebook at ModelCarolAlt
    Or on Twitter @ModelCarolAlt
    Also on Instagram at @ModelCarolAlt

    Edited by Jake Layton

    Carol Alt

    Learn more about Carol here.

    Latest posts by Carol Alt (see all)

    facebooktwittergoogle_plusredditpinterestlinkedinmailby feather

    Comments

    comments

    Newsletter Sign-up All Press Inquiries
    Recent Blog Posts
    Mercury
    Blog Categories
    A Health You Recap